Alert archive / Michigan / High Wind Warnings in 2009

High Wind Warning 3, NWS Grand Rapids, MI

October 6, 20094 counties in Michigan

NWS Grand Rapids, MI issued this high wind warning at Oct 6, 2009, 9:50 PM EDT for 4 counties in Michigan. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 6, 2009, 9:50 PM EDT (01:50 UTC)
Expired
Oct 7, 2009, 4:12 AM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 10:05 PM EDTNON-TSTM WND GST 534 W Muskegon, MIGLERL OBSERVATION
Oct 6, 10:10 PM EDTNON-TSTM WND GST 624 W Muskegon, MIGLERL OBSERVATION
Oct 6, 10:54 PM EDTNON-TSTM WND GST 484 Sse Muskegon, MIWIND GUST AT THE MUSKEGON COUNTY AIRPORT.
Oct 6, 11:15 PM EDTNON-TSTM WND GST 554 W Muskegon, MIGLERL OBSERVATION
Oct 6, 11:30 PM EDTNON-TSTM WND GST 522 S Holland, MITULIP CITY AIRPORT
Oct 6, 11:30 PM EDTNON-TSTM WND GST 584 W Muskegon, MIGLERL OBSERVATION
Oct 6, 11:55 PM EDTNON-TSTM WND GST 614 W Muskegon, MIGLERL OBSERVATION
Oct 7, 12:05 AM EDTNON-TSTM WND GST 55Tallmadge, MI
Oct 7, 12:26 AM EDTNON-TSTM WND GST 544 S Muskegon, MI
Oct 7, 12:54 AM EDTNON-TSTM WND GST 523 S Holland, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 070150
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT TUE OCT 6 2009

...STRONG WINDS TONIGHT...

.A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH THE GREAT
LAKES REGION TONIGHT WILL PRODUCE STRONG WINDS. THE WINDS WILL
REACH THERE PEAK BETWEEN 1100 PM AND 500 AM. WIND GUSTS WILL TOP
OUT IN THE 40 TO 60 MPH RANGE TONIGHT. THE HIGHEST WINDS WILL
OCCUR ALONG THE IMMEDIATE SHORELINE.

MIZ050-056-064-071-071000-
/O.UPG.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/
/O.NEW.KGRR.HW.W.0003.091007T0150Z-091007T1500Z/
MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
SOUTH HAVEN
950 PM EDT TUE OCT 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL RAMP UP TONIGHT...WITH WESTERLY WINDS RAPIDLY
INCREASING. STRONG WIND GUSTS TO 60 MPH ALONG THE SHORELINE WILL
OCCUR. WINDS SHOULD PEAK AROUND MIDNIGHT...BUT STRONG WINDS ARE
ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE WEDNESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MIZ057-065-071000-
/O.EXA.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/
KENT-BARRY-
INCLUDING THE CITIES OF...GRAND RAPIDS...HASTINGS
950 PM EDT TUE OCT 6 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. 

WINDS WILL RAMP UP TONIGHT WITH WESTERLY WINDS RAPIDLY INCREASING
TO 25 TO 35 MPH. STRONG WIND GUSTS TO 50 MPH WILL OCCUR AT TIMES.
WINDS SHOULD PEAK AROUND 200 AM...BUT STRONG WINDS ARE ANTICIPATED
THROUGH THE NIGHT. WINDS WILL SUBSIDE WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MIZ037-043-071000-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
950 PM EDT TUE OCT 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. 

WINDS WILL RAMP UP TONIGHT WITH WESTERLY WINDS RAPIDLY INCREASING
TO 25 TO 35 MPH. STRONG WIND GUSTS ALONG THE SHORELINE WILL PUSH
TO AROUND 50 MPH. WINDS SHOULD PEAK AROUND MIDNIGHT...BUT STRONG
WINDS ARE ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JK
1 follow-up statement
000 
WWUS73 KGRR 070812
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 AM EDT WED OCT 7 2009

...WINDS DIMINISHING THIS MORNING...

.A STRONG LOW PRESSURE SYSTEM WAS LIFTING NORTHEAST OF THE GREAT
LAKES REGION THIS MORNING. AS IT PULLS AWAY THE STRONG WINDS WILL
GRADUALLY DECREASE THROUGH THE MORNING HOURS.

MIZ050-056-064-071-071500-
/O.CAN.KGRR.HW.W.0003.000000T0000Z-091007T1500Z/
/O.EXA.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/
MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
SOUTH HAVEN
412 AM EDT WED OCT 7 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WIND GUSTS OF 45 TO 50 MPH WILL GRADUALLY DIMINISH TOWARD MID
DAY. THE STRONGEST WINDS WILL BE SEEN ALONG THE IMMEDIATE
LAKE SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MIZ057-065-070915-
/O.CAN.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/
KENT-BARRY-
INCLUDING THE CITIES OF...GRAND RAPIDS...HASTINGS
412 AM EDT WED OCT 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

IT WILL REMAIN BREEZY THIS MORNING...HOWEVER THE INTENSITY OF THE
WINDS WILL GRADUALLY DROP OFF THROUGH THE MORNING. THEREFORE THE
WIND ADVISORY IS CANCELLED.

$$

MIZ037-043-071500-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
412 AM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

WIND GUSTS OF 45 TO 50 MPH WILL GRADUALLY DIMINISH TOWARD MID
DAY. THE STRONGEST WINDS WILL BE SEEN ALONG THE IMMEDIATE
LAKE SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Oct 6, 9:45 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 6, 9:45 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT TUE OCT 6 2009

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(415 PM EDT TUE OCT 6 2009)
A STRONG LOW PRESSURE SYSTEM WILL SWEEP NORTHEAST THROUGH THE GREAT
LAKES REGION TONIGHT BRINGING SHOWERS AND STORMS THIS EVENING AND
VERY WINDY CONDITIONS TONIGHT. WESTERLY WINDS TONIGHT OF 15 TO 30
MPH WILL GUST TO 35 TO 40 MPH AWAY FROM LAKE MICHIGAN AND UP TOWARD
50 MPH ALONG THE LAKE MICHIGAN LAKESHORE. RAIN WILL TAPER OFF LATE
TONIGHT INTO WEDNESDAY MORNING. WINDS WILL DIE DOWN CONSIDERABLY
WEDNESDAY AFTERNOON. RAIN RETURNS TO THE FORECAST THURSDAY INTO
FRIDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN GREAT
LAKES. MUCH COLDER AIR FILTERS IN BEHIND THIS SYSTEM WITH HIGHS NOT
MAKING IT OUT OF THE 40S OVER THE WEEKEND.

&&

.SHORT TERM...(945 PM EDT TUE OCT 6 2009)
(TONIGHT THROUGH THURSDAY NIGHT)
WINDS ARE APPROACHING OR EXCEEDING WARNING CRITERIA THIS EVENING.
STILL EXPECT THE HIGHEST WINDS TO OCCUR AROUND MIDNIGHT OR SHORTLY
THEREAFTER...THEREFORE WILL UPGRADE CURRENT HEADLINES ON THE LAKE
AND INLAND.

MAIN CONCERN IN THE SHORT TERM PERTAINS TO THE SYSTEM MOVING THROUGH
THE REGION AT THIS TIME. TWO MAIN ISSUES ARE CHANCES FOR CONVECTION
THIS EVENING AND THE WIND TONIGHT.

CONVECTION IS ONGOING AT THIS TIME ACROSS THE FORECAST AREA WITH A
COUPLE REPORTS OF PEA SIZE HAIL. SOME OCCASIONAL LIGHTNING STRIKES
HAVE BEEN NOTED AS WELL...BUT NOTHING TOO ORGANIZED. NOT EXPECTING
MUCH MORE THAN SOME ISOLATED SMALL HAIL AND LIGHTNING. THE
CONVECTION IS ELEVATED NORTH OF THE WARM/OCCLUDED FRONT. IT IS
OCCURRING IN A STRONG RIBBON OF WARM AIR ADVECTION BEST SEEN ON THE
300K ISENTROPIC SURFACE WHICH SHOWS STRONG UPGLIDE. EXPECT MOST OF
THE STORMS WILL HAVE SHIFTED OFF TO THE EAST BY 00Z.

WIND IS THE NEXT CONCERN WITH GALE WARNINGS POSTED ON THE LAKE AND A
WIND ADVISORY OUT FOR THE LAKESHORE COUNTIES. WIND ADVISORY CRITERIA
IS A SUSTAINED WIND OF 30 MPH AND GUSTS OF 45-57 MPH. FEEL WE WILL
MEET THE GUST CRITERIA ESPECIALLY ON THE SHORELINE. INLAND...THREAT
FOR HITTING THE 45 MPH CRITERIA IS MUCH LOWER. FEEL MOST GUSTS
INLAND WILL TOP OUT AROUND 40 MPH WHICH IS BELOW THE THRESHOLD. IT
WILL BE WINDY INLAND AS WELL THOUGH.

WINDS WILL SUBSIDE QUITE A BIT WEDNESDAY MORNING AFTER SUNRISE AS
THE BEST GRADIENT PULLS AWAY TO THE NORTHEAST. A DRY PERIOD IS
EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

CHANCES FOR RAIN RETURN LATE WEDNESDAY NIGHT PERSISTING INTO
THURSDAY NIGHT AS THE CALIFORNIA UPPER LOW SHEARS OUT INTO A QUICK
SOUTHWEST FLOW. THE LOW TRACK WILL BE CRITICAL IN REGARD TO WHERE
THE MORE WIDESPREAD RAIN FALLS. AT THIS POINT HAVE LIKELY POPS IN
PLACE THURSDAY NIGHT IN THE SOUTH. THE GFS SHOWS FAIRLY SUBSTANTIAL
RAIN IN THE SOUTH...WHEREAS THE NAM IS ALMOST TOTALLY DRY. WE STILL
HAVE SOME TIME TO NAIL DOWN THE DETAILS ON THIS EVENT.

&&

.LONG TERM...(415 PM EDT TUE OCT 6 2009)
(FRIDAY THROUGH TUESDAY)

THE EXTENDED PERIOD LOOKS RATHER CHILLY AND SHOWERY. A BROAD UPPER
TROUGH WILL BE MOVING INTO THE GREAT LAKES AT THE START OF THE
PERIOD. SUCCESSIVE SHORT WAVES WILL EACH BRING A REINFORCING SHOT OF
COLDER AIR. FRIDAY WILL BE THE WARMEST DAY WITH HIGHS IN THE UPPER
50S AHEAD OF A LOW MOVING ACROSS THE REGION. AFTER THAT STRONG CAA
WILL DEVELOP AND 8H TEMPS AROUND -2C WILL FLOW INTO THE CWA BY
FRIDAY EVENING FALLING TO -6C BY SATURDAY MORNING. H8 TEMPS IN THE
-6 TO -8C RANGE WILL CONTINUE THROUGH THE END OF THE PERIOD. LAKE
EFFECT RAIN SHOWERS LOOK LIKE A STRONG POSSIBILITY THROUGH THE
PERIOD. WE HAVE MIXED RAIN AND SNOW OVER THE NORTHERN CWA SUNDAY
THROUGH MONDAY. FORECAST SOUNDINGS IN THE MON-TUE TIMEFRAME POINT
TOWARD MOSTLY SNOW ACROSS THE NORTH CENTRAL CWA. WOULDN/T BE
SURPRISED TO SEE LIGHT ACCUMS AT NIGHT OVER THE HIGHER ELEVATIONS
BUT CURRENT BUFKIT OMEGAS AREN/T IMPRESSIVE SO CONFIDENCE ON ACCUMS
IS NOT HIGH.

&&

.AVIATION...(740 PM EDT TUE OCT 6 2009)
WINDS WILL BE AN ISSUE AT TAFS SITES TONIGHT AS VALUES CLIMB OVER 25
KNOT WITH GUSTS OVER 30 KNOTS LIKELY.  PRIMARY DIRECTION WILL BE
FROM THE WEST TONIGHT...THEN WEST NORTHWEST ON WEDNESDAY.  WINDS
WILL DECREASE FRIDAY AFTERNOON.  CEILINGS AND VISIBILITIES WILL
CLIMB TO VFR BY 02Z...THEN DECREASE TO MVFR FROM WEST TO EAST BY
06Z.  A LOW RISK FOR IFR CONDITIONS EXISTS TONIGHT...WHICH WILL NEED
TO BE MONITORED CLOSELY...PRIMARILY AFTER 06Z.  SOME SHOWERS WILL
ARRIVE AS WELL.  CLEARING WILL DEVELOP WED AFTERNOON.

&&

.MARINE...(415 PM EDT TUE OCT 6 2009)
MARINE HEADLINES CONTINUE TO LOOK ON THE MARK. SMALL CRAFT ADVISORY
CONDITIONS ARE DEVELOPING AT THIS TIME. THE GRAND HAVEN SURF CAM IS
SHOWING SIZABLE WAVES COMING IN SOUTH OF THE SOUTH PIER...AND THE
SOUTHERN LAKE MICHIGAN BUOY IS NOW PUSHING 30 KNOTS WITH 5 FOOT
WAVES.

CONDITIONS WILL CONTINUE TO GO STEADILY DOWN HILL THIS EVENING AS
THE WINDS RAMP UP. EXPECTING WINDS TO PEAK BETWEEN 04Z-08Z IN THE
35-40 KNOT GALE RANGE. MAX GUSTS AT THE MARINE SITES WILL LIKELY TOP
OUT AROUND 45 KNOTS. WAVES SHOULD PEAK IN THE 10-14 FOOT RANGE.

WINDS AND WAVES WILL SUBSIDE WEDNESDAY INTO WEDNESDAY NIGHT AS
RIDGING SLIDES THROUGH THE AREA. SOUTHERLY WINDS WILL LIKELY BRING
SMALL CRAFT ADVISORY CONDITIONS BACK TO THE NEARSHORE AREAS LATE
WEDNESDAY NIGHT AND THURSDAY.

&&

.HYDROLOGY...(415 PM EDT TUE OCT 6 2009)
NOT EXPECTING SIGNIFICANT ADDITIONAL RAINFALL TONIGHT. MOST
LOCATIONS WILL SEE LESS THAN A QUARTER OF AN INCH. CONVECTION IS
DEVELOPING THOUGH AHEAD OF THE LOW IN A WARM AIR ADVECTION REGIME.
LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE...BUT NOT EXPECTING
SIGNIFICANT RISES ON AREA RIVERS.

A FRONTAL BOUNDARY WILL SET UP TO THE SOUTH OF LOWER MICHIGAN INTO
THURSDAY NIGHT. MODELS ARE INDICATING THE POTENTIAL FOR HEAVY RAIN
IN THE SOUTH. MODELS ARE INCONSISTENT HOWEVER AND THEREFORE THERE IS
LOW CONFIDENCE IN THE PLACEMENT OF THE HEAVIER RAIN. NAM HAS THE
SOUTH MAINLY DRY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY THROUGH 1100 AM WED MASON...OSCEOLA...KENT AND
     BARRY COUNTIES.
     HIGH WIND WARNING THROUGH 11 AM WED MUSKEGON...OTTAWA...ALLEGAN
     AND VAN BUREN COUNTIES.
LM...STORM WARNING ST. JOSEPH TO PENTWATER THROUGH WED MORNING.
     GALE WARNING PENTWATER TO MANISTEE THROUGH WEDNESDAY MORNING.

&&

SYNOPSIS:     DUKE
SHORT TERM:   DUKE JK
LONG TERM:    93
AVIATION:     MJS
MARINE:       DUKE
HYDROLOGY:    DUKE
Hazardous weather outlook, Oct 6, 6:06 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
610 AM EDT TUE OCT 6 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
610 PM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL DEVELOP TONIGHT.  GUSTS TO 50 MPH ARE
POSSIBLE ALONG THE LAKESHORE WITH 40 MPH GUSTS POSSIBLE INLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL PERSIST WEDNESDAY MORNING BEFORE GRADUALLY
SUBSIDING WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-071000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
610 PM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

CONDITIONS WILL WORSEN RAPIDLY EARLY THIS EVENING AS WINDS SHIFT
TO THE WEST AND INCREASE TO 35 TO 45 KNOT GALES. WAVES TONIGHT
WILL BUILD INTO THE 12 TO 16 FOOT RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS AND WAVES OF 12 FEET OR MORE WILL PERSIST WEDNESDAY
MORNING BEFORE GRADUALLY SUBSIDING WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE MJS

In the hours before

Local storm report, Oct 6, 7:34 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
734 PM EDT TUE OCT 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     NON-TSTM WND GST 4 W MUSKEGON            43.23N 86.34W
10/06/2009  M42.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            GLERL OBSERVATION

0610 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/06/2009  M44.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            GLERL OBSERVATION

&&

JK
Local storm report, Oct 6, 9:07 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EDT TUE OCT 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/06/2009  M48 MPH          VAN BUREN          MI   OTHER FEDERAL

            GLERL OBSERVATION

&&

JK
Special weather statement, Oct 6, 9:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
912 PM EDT TUE OCT 6 2009

MIZ051-052-056>059-064>067-071>074-070245-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
912 PM EDT TUE OCT 6 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF STRONG THUNDERSTORMS  EXTENDING FROM CEDAR SPRINGS
TO 9 MILES SOUTHWEST OF ALLEGAN...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  BREEDSVILLE...        BLOOMINGDALE...       ALPINE...
  COMSTOCK PARK...      GRANDVILLE...         BELMONT...
  WYOMING...            BYRON CENTER...       CEDAR SPRINGS...
  ROCKFORD...           GRAND RAPIDS...       BURNIPS...
  ALLEGAN...            EAST GRAND RAPIDS...  GOBLES...
  DORR...               CUTLERVILLE...        HOPKINS...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4230 8413 4232 8610 4328 8557 4337 8437
      4278 8436 4278 8415
TIME...MOT...LOC 0111Z 270DEG 44KT 4319 8550 4241 8593

MJS
Special weather statement, Oct 6, 9:13 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 PM EDT TUE OCT 6 2009

MIZ037>040-043>046-070245-
CLARE-ISABELLA-LAKE-MASON-MECOSTA-NEWAYGO-OCEANA-OSCEOLA-
913 PM EDT TUE OCT 6 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREESOIL TO
20 MILES SOUTH OF FREESOIL...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  SCOTTVILLE...         FREESOIL...           CUSTER...
  FOUNTAIN...           CRYSTAL VALLEY...     MEADE TWP...
  WALHALLA...           ELK TWP...            LOGAN TWP...
  BRANCH...             SAUBLE TWP...         IRONS...
  SWEETWATER TWP...     TROY TWP...           LAKE TWP...
  BALDWIN...            NEWKIRK TWP...        IDLEWILD...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4417 8460 4380 8461 4374 8645 4418 8624
TIME...MOT...LOC 0113Z 263DEG 48KT 4417 8613 4384 8628

MJS
Local storm report, Oct 6, 9:23 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
923 PM EDT TUE OCT 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             2 SW KENTWOOD           42.88N 85.61W
10/06/2009  M0.25 INCH       KENT               MI   AMATEUR RADIO

            SKYWARN REPORTS HAIL AT 52ND AND KALAMAZOO IN KENTWOOD.

0915 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/06/2009  M62 MPH          VAN BUREN          MI   OTHER FEDERAL

            GLERL OBSERVATION AT SOUTH HAVEN.

0915 PM     NON-TSTM WND GST 4 W MUSKEGON            43.23N 86.34W
10/06/2009  M49 MPH          MUSKEGON           MI   OTHER FEDERAL

            WIND REPORTED AT THE MUSKEGON GLERL SITE.

&&

GWETZEL
Local storm report, Oct 6, 9:33 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EDT TUE OCT 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     NON-TSTM WND DMG 3 S NEW ERA             43.52N 86.35W
10/06/2009                   OCEANA             MI   COUNTY OFFICIAL

            OCEANA COUNTY DISPATCH REPORTS A TREE DOWN BETWEEN NEW
            ERA AND ROTHBURY.

0920 PM     NON-TSTM WND DMG LUDINGTON               43.96N 86.45W
10/06/2009                   MASON              MI   COUNTY OFFICIAL

            DISPATCH REPORTS WIRES DOWN IN THE CITY.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:12 PM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 1 more93 min
Oct 6, 9:13 PM EDTSpecial Weather StatementGRRClare, Lake, Osceola92 min
Oct 6, 9:32 PM EDTSevere Thunderstorm WarningGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more35 min
Oct 6, 9:56 PM EDTStorm WarningGRR6 hr
Oct 7, 10:32 AM EDTSmall Craft AdvisoryGRR36 hr

Nearby

High Wind Warnings in Michigan, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.